I'm having a strange, delayed, reaction to Voluma and Volbella injections in my lips and cheeks. What is happening? (photo)

I had Voluma injected into my cheeks, and Volbella in my lips in March 2014. I had a touch up of Volbella in my lips in June 2014. Now (August 17), my upper left lip swelled up. The next day my right cheek and the lower part of my lip was swollen, but the upper part was not. Now, my left cheek and right lips are swollen, right cheek is not. It moves from side to side, and when one side flairs up, the other side goes down. The areas with the swelling are exactly where the filler was injected.

Doctor Answers 6

Volbella and Volume - uncommon reaction

Your concerns are not very common at all and I would recommend that you review your concerns with your doctor as soon as you can.


Edmonton Dermatologic Surgeon
5.0 out of 5 stars 13 reviews

Volbella reaction

This is unusual and you should see your injector as soon as you can. I'm sorry to hear that you're experiencing this! It may be an allergic reaction, infection or perhaps excess product.

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 179 reviews

It is important to obtain an in person evaluation from your injector.

Thank you for your question.


It is important to obtain an in person evaluation from your injector. This way you can be assessed and discuss your concerns. You may require a hyaluronidase injection to dissolve the product.


Best,

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 471 reviews

Volbella and Reaction

Volbella is a fabulous injection for the lips but it appears that you are having some unusual reaction.  You should return immediately to your treating physician for evaluation and possible hyaluronidase to remove the product.  Please update us.  Best, Dr. Green

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 78 reviews

Injection infection

Thank you for your enquiry. You have a low grade infection with inflammatory response. My advise would be to go on a course of antibiotics and have a review by the doctor at the clinic where you had the filler.

Benjamin Norris, MbCHb, FRACS(Plast)
Sydney Plastic Surgeon
5.0 out of 5 stars 10 reviews

Voluma Injection

Hello AmeliaBentley, 

Thank you for your question.  

This is definitely an odd presentation. 

Without examining you, physically feeling the tissue, assessing your desired outcome, taking a full medical history, and discussing the pros and cons of any further treatments it is difficult to be comprehensive.

Things to consider are that you may have be having an allergic response to the injection, versus an inflammatory response.  The other possibility if that you are having an infection.

I would recommend that you discuss with your physician these possibilities as well as dissolving these substances with Hyaluronidase enzyme. That should clear up any reaction you are having quickly by eliminating the product.

Good luck, 

Dr. S

Scott Shadfar, MD
Edmond Facial Plastic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.